Next Article in Journal
Generalized ƒ(R,Φ, X) Gravity and the Late-Time Cosmic Acceleration
Next Article in Special Issue
Thermodynamic Analysis of Non-Linear Reissner-Nordström Black Holes
Previous Article in Journal
Anti-Evaporation of Black Holes in Bigravity
Article Menu
Issue 2 (September) cover image

Export Article

Open AccessArticle
Universe 2015, 1(2), 173-185;

Nonsingular Black Holes in ƒ (R) Theories

Departamento de Física Teórica and IFIC, Centro Mixto Universidad de Valencia - CSIC. Universidadde Valencia, Burjassot-46100, Valencia, Spain
Departamento de Física, Universidade Federal da Paraíba, 58051-900 João Pessoa, Paraíba, Brazil
Center for Field Theory and Particle Physics and Department of Physics, Fudan University, 220 Handan Road, 200433 Shanghai, China
Author to whom correspondence should be addressed.
Academic Editor: Lorenzo Iorio
Received: 21 May 2015 / Revised: 28 July 2015 / Accepted: 29 July 2015 / Published: 4 August 2015
(This article belongs to the Collection Open Questions in Black Hole Physics)
View Full-Text   |   Download PDF [289 KB, uploaded 5 August 2015]   |  


We study the structure of a family of static, spherically symmetric space-times generated by an anisotropic fluid and governed by a particular type of f(R) theory. We find that for a range of parameters with physical interest, such solutions represent black holes with the central singularity replaced by a finite size wormhole. We show that time-like geodesics and null geodesics with nonzero angular momentum never reach the wormhole throat due to an infinite potential barrier. For null radial geodesics, it takes an infinite affine time to reach the wormhole. This means that the resulting space-time is geodesically complete and, therefore, nonsingular despite the generic existence of curvature divergences at the wormhole throat. View Full-Text
Keywords: nonsingular black holes; modified gravity; wormholes nonsingular black holes; modified gravity; wormholes

Figure 1

This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited. (CC BY 4.0).

Share & Cite This Article

MDPI and ACS Style

Olmo, G.J.; Rubiera-Garcia, D. Nonsingular Black Holes in ƒ (R) Theories. Universe 2015, 1, 173-185.

Show more citation formats Show less citations formats

Related Articles

Article Metrics

Article Access Statistics



[Return to top]
Universe EISSN 2218-1997 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top